Post SSRI (Antidepressant) Sexual Dysfunction (PSSD)
I was wondering if a doctor could comment on the causes of Post SSRI Sexual Dysfunction (PSSD) and possible treatments. I am a member of the yahoo group but no one seems to really know of an effective treatment or really even the cause.
I am fully convinced this is a real condition, I never once in my life even at the peak of my depression had sexual dysfunction problems, they started the day I took effexor and later zoloft. Even after being off the medications for almost a year (it will be a year at the end of November) only a little function has recovered and orgasms are not nearly as intense.
I am hoping to get advice from a doctor on this board and also raise awareness of this problem among the medical community. Their have been several papers published in medical journals such as the journal of sexual medicine on this problem still very few doctors seem to know much about it.
I don't believe in psycho-tropic medication, i believe it causes more problems than it treats. SSRI's have been known to cause sexual dysfunction "while your on them", but it usually subsides once you discontinue use. I think what your experiencing is a "negative psychological reaction", the medication caused the dysfunction and when you stopped taking it, the effects seem to stick with you psychologically. I would seek a medical professional to confirm whether this is psychosomatic or purely biological.
I have it too not only no feeling in sex organs but no orgasm either after effexor for more than a year hence no urge to be sexual either.
Oddly enough after almost two years sexual feeling and urge came back together in one monstous blip at very inopertune times. They were intense but when it was time to orgasm a horrid pain in my head which may be orgsam migrain of sorts kicked in so no nothing worth reporting yet. It has happened twice. Other than that no sex life. I was hoping to see a doctor add something here I guess they don't know or are not telling.
After two years now the problem has not subsided. I have seen a doctor about the condition now. It is definitely not just psychological, but no one really seems to know how to treat it. This condition is so frustrating. It probably has to do with difference in cell surface receptors between individuals. Most people won't have a problem with SSRI's but for a certain percentage this problem occurs. We'll see. I am going to a urologist in a few weeks.
Hello, I am thinking all who suffer should join me in filing a legal suit. These people are making hundreds of millions and are creating chronic debilitating disease such as PSSD. If we get enough people together they will have to work out a deal. Please email me ***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.